California, 2006Tornado in California, March 10, 2006
March 10, 2006 · NWS SGX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Mar 10, 2:30 PM PST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 10, 2:30 PM PST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST FRI MAR 10 2006
.SYNOPSIS...A SLOW MOVING WINTER STORM WILL BRING HEAVY SNOW AND
STRONG WINDS TO THE MOUNTAINS...HIGH DESERTS AND FOOTHILLS WITH
SHOWERS AND COOL BREEZY WEATHER IN THE COASTAL AND VALLEY AREAS
THROUGH THE WEEKEND. THERE WILL ALSO BE LOCAL SMALL HAIL AND A
CHANCE OF THUNDERSTORMS. THE HEAVIEST PRECIPITATION IS EXPECTED TO
MOVE THROUGH LATE TONIGHT AND SATURDAY. THE STORM WILL TAPER OFF
SUNDAY WITH DRY AND WARMER WEATHER EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
THERE WERE SCT SHOWERS TODAY...MAINLY IN SAN COUNTY W OF THE
MOUNTAINS. HOWEVER...THERE HAVE BEEN ISOLATED HEAVY SHOWERS IN SDB
COUNTY. NUMEROUS REPORTS OF SMALL HAIL. SNOW REPORTS HAVE BEEN AS
LOW AS 2500 FT. THERE WERE ALSO LOCAL STRONG GUSTY WINDS IN THE
MOUNTAINS AND DESERTS. THE 12Z NKX SOUNDING WAS MODERATELY
MOIST...ESPECIALLY BELOW 6000 FT. STRONG WLY WINDS ALOFT. ONSHORE
GRADIENTS WITH ABOUT 12 MB SAN-TPH AND 5 MB SAN-IPL.
A LARGE COLD UPPER LOW WILL CONTINUE TO DEEPEN OVER THE AREA THROUGH
SAT AFTERNOON. THE STRONG JET OFF THE COAST WILL SWING PAST TO THE S
LATE TONIGHT AND EARLY SAT MORNING. THIS WILL PROVIDE THE BEST
DYNAMICS FOR HEAVY SHOWERS. THE SHOWERS WILL CONTINUE BUT SHOULD
DECREASE IN COVERAGE AND INTENSITY LATE SAT THROUGH SUN AS THE JET
MOVES E AND HEIGHTS BEGIN TO RECOVER A LITTLE. THE SNOW LEVEL WILL
GENERALLY BE BETWEEN 2500 AND 3500 FT BUT WILL LOCALLY GET DOWN TO
NEAR 2000 FT IN CONVECTION. THE SHOWERY NATURE OF THE PRECIP WILL
MAKE TOTALS QUITE VARIABLE BUT THEY SHOULD GENERALLY BE ABOUT 1-2
INCHES W OF THE MOUNTAINS WITH A COUPLE FEET OF SNOW IN THE HIGHER
TERRAIN. SHOULD GET THE LARGEST WIDESPREAD RAIN AND SNOW
ACCUMULATIONS IN SAN COUNTY. THE STRONG WINDS ALOFT AND ONSHORE
GRADIENTS WILL CONTINUE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS
AND DESERTS WITH BREEZY CONDITIONS ELSEWHERE. THE WINDS WILL ALSO
DECREASE LATE SAT THROUGH SUN. INDIVIDUAL CELLS WILL MOVE THROUGH
RAPIDLY BUT LOCAL BRIEF HEAVY SHOWERS OR TRAINING COULD CAUSE LOCAL
FLOODING...DEBRIS FLOW...ROCK AND MUD SLIDES...ESPECIALLY IN AND
BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. THE CURRENT WINTER
STORM PRODUCTS AND FLASH FLOOD WATCH LOOK OK. THE COLD UNSTABLE AIR
MASS COULD PRODUCE ISOLATED THUNDERSTORMS ALONG WITH POSSIBLE
FUNNELS AND WATERSPOUTS. THERE WILL ALSO BE SMALL HAIL OR ICE
PELLETS. SHOWERS ARE EXPECTED TO END BY SUN NIGHT WITH INCREASING
HEIGHTS MON FOR PARTLY CLOUDY AND WARMER WEATHER. THE STORM WILL
ALSO CAUSE LOCAL LARGE SURF.
LONGER RANGE PROGS INDICATE GENERALLY FLAT FLOW ALOFT WITH MOST
DYNAMICS FROM PASSING SYSTEMS REMAIN TO OUR N. THIS WILL RESULT IN
DRY WEATHER WITH PARTLY CLOUDY SKIES...ALTHOUGH A FEW SHOWERS COULD
GET CLOSE. GRADUALLY WARMER INTO MID WEEK AND THEN NOT MUCH TEMP
CHANGE INTO THE END OF NEXT WEEK.
&&
.AVIATION...
DEPTH OF SATURATED AIR MASS INCREASING TO FL180 DURING NEXT 6 TO 18
HOURS AS THIRD IN A SERIES OF COLD FRONTS MOVES OVER SOUTHWEST
CALIFORNIA. FREEZING LEVEL HAS BEEN HOVERING AROUND FL030 AND EXPECT
IT WILL DROP DOWN TO FL020. THE -10C LEVEL WILL BE AROUND FL080. IN
ADDITION TO CONTINUING MODERATE OR GREATER MIXED ICING...
TURBULENCE... AND MOUNTAIN OBSCUREMENT...THE AIR MASS IS BECOMING
INCREASING UNSTABLE. ISOLATED THUNDERSTORMS WITH RELATIVE LOW
TOPS...AROUND FL150...HAVE ALREADY DEVELOPED. THUNDERSTORMS ARE
EXPECTED TO BECOME NUMEROUS TONIGHT...WITH TOPS AT OR ABOVE FL200...
AND ORGANIZE INTO SQUALL LINES OVER COASTAL WATERS AFTER 0300
UTC...MOVING ONSHORE AFTER 0600 UTC...AND INLAND ACROSS THE SOUTHERN
CORRIDOR BY 0900 UTC. THUNDERSTORM FORMATION WILL LIKELY CONTINUE
THROUGH SATURDAY NIGHT/SUNDAY MORNING BEFORE COLD AIR ALOFT MOVES
EAST OF REGION.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 AM SUNDAY FOR SAN BERNARDINO COUNTY
MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS...SEE LAXWSWSGX.
WINTER WEATHER ADVISORY UNTIL 4 AM SUNDAY FOR THE SANTA ANA
MOUNTAINS...SEE LAXWSWSGX.
HIGH SURF ADVISORY IN EFFECT UNTIL 2 AM PST SUNDAY FOR ORANGE AND 2
PM PST SUNDAY SAN DIEGO COUNTY COASTAL AREAS...SEE LAXCFWSGX.
SMALL CRAFT ADVISORY FOR INNER AND OUTER WATERS...SEE LAXCWFSGX.
HIGH RIP CURRENT RISK FOR THE COAST...SEE LAXSRFSGX.
FLASH FLOOD WATCH THROUGH LATE SATURDAY NIGHT FOR THE COASTAL
AREAS...INLAND VALLEYS AND SANTA ANA MOUNTAINS BELOW 3000 FT...SEE
LAXFFASGX.
&&
PUBLIC...ATKIN
AVIATION...BALFOUR
Hazardous weather outlook, Mar 10, 7:45 AM PST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
745 AM PST FRI MAR 10 2006
CAZ042-043-048-050-055>058-060>062-111200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
745 AM PST FRI MAR 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
WINTER STORM CONDITIONS IN THE MOUNTAINS AND HIGH DESERTS. PERIODS
OF HEAVY SNOW AND STRONG WINDS WILL MAKE TRAVEL HAZARDOUS. SEE
LAXWSWSGX.
HIGH RIP CURRENT RISK FOR COASTAL SAN DIEGO COUNTY...SEE LAXSRFSGX.
GALE WARNING THROUGH 8 AM THIS MORNING FOR THE OUTER COASTAL WATERS
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS...SEE LAXCWFSGX.
LOCALLY HEAVY RAINFALL COULD CAUSE FLOODING AND MUD AND DEBRIS FLOWS
IN AND NEAR RECENTLY BURNED AREAS LATE TONIGHT. SEE LAXFFASGX.
DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A COLD WINTER STORM WILL BRING WET...WINDY WEATHER THROUGH SUNDAY.
THE HEAVIEST RAIN AND SNOW ARRIVING LATE FRIDAY NIGHT AND SATURDAY.
ONE TO TWO INCHES OF RAIN COULD FALL IN THE COASTAL AND VALLEYS
AREAS. ISOLATED THUNDERSTORMS WITH HAIL AND HEAVY DOWNPOURS WILL BE
POSSIBLE FRIDAY NIGHT INTO SATURDAY. THE HEAVY DOWNPOURS COULD CAUSE
FLASH FLOODING...AND MUDSLIDES AND DEBRIS FLOWS WILL BE POSSIBLE IN
AND BELOW THE BURN AREAS. SEE LAXFFASGX.
IN THE MOUNTAINS THE COMBINATION OF STRONG WINDS...HEAVY SNOW...AND
DENSE FOG WILL RESULT IN HAZARDOUS TRAVEL THIS WEEKEND. TEMPERATURES
IN THE 20S AND 30S...ALONG WITH STRONG WINDS COULD BE A DEADLY
COMBINATION FOR UNPREPARED HIKERS AND CAMPERS THIS WEEKEND. A WINTER
STORM WARNING IS IN EFFECT THROUGH SATURDAY NIGHT FOR THE MOUNTAINS
AND HIGH DESERTS DUE TO THE STRONG WINDS WITH GUSTS TO 50 MPH...AND
HEAVY SNOW EXPECTED. SEE LAXWSWSGX.
THE STORM WILL ALSO BRING INCREASING SURF AND A HIGH RIP CURRENT
RISK THURSDAY NIGHT THROUGH SATURDAY NIGHT. THE STRONG WINDS AND A
LARGE...SHORT PERIOD SWELL OVER THE COASTAL WATERS WILL POSE A
HAZARD TO SMALL CRAFT THURSDAY THROUGH SATURDAY. SEE LAXCWFSGX
.SPOTTER INFORMATION STATEMENT...THE SKYWARN WEATHER SPOTTER NETWORK
WILL LIKELY BE ACTIVATED FOR THIS STORM.
JAD/ATKIN
In the hours before
Local storm report, Mar 10, 11:04 AM PST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1104 AM PST FRI MAR 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HAIL REDLANDS 34.06N 117.17W
03/10/2006 E0.25 INCH SAN BERNARDINO CA TRAINED SPOTTER
1044 AM HAIL LAKE HENSHAW 33.24N 116.76W
03/10/2006 U0.25 INCH SAN DIEGO CA TRAINED SPOTTER
1045 AM SNOW HESPERIA 34.42N 117.30W
03/10/2006 U0.0 INCH SAN BERNARDINO CA TRAINED SPOTTER
SNOW FALLING IN HESPERIA.
&&
SCVLocal storm report, Mar 10, 11:44 AM PST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1144 AM PST FRI MAR 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM SNOW YUCCA VALLEY 34.11N 116.43W
03/10/2006 U0.0 INCH SAN BERNARDINO CA PUBLIC
SNOW FALLING IN YUCCA VALLEY.
1115 AM HAIL 7 NE EL CAJON 32.87N 116.88W
03/10/2006 M0.25 INCH SAN DIEGO CA TRAINED SPOTTER
HEAVY HAILSTORM NEAR I-8 AND DUNLAP LN.
1130 AM HAIL ANAHEIM 33.84N 117.87W
03/10/2006 E0.25 INCH ORANGE CA TRAINED SPOTTER
HAIL FALLING AT DISNEYLAND
1139 AM HAIL ANAHEIM 33.84N 117.87W
03/10/2006 M0.50 INCH ORANGE CA TRAINED SPOTTER
HAIL WAS NEARLY THE SIZE OF DIMES.
&&
SCVLocal storm report, Mar 10, 12:09 PM PST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1209 PM PST FRI MAR 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HEAVY RAIN UPLAND 34.12N 117.66W
03/10/2006 U0.00 INCH SAN BERNARDINO CA PUBLIC
6 TO 12 INCHES OF WATER ACROSS 11TH STREET.
&&
SCVTornado, San Diego
- When
- March 10, 4:38 PM PST to 4:40 PM PST
- Where
- San Diego County, Encinitas
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 15 yd
- Property damage
- $2,000
- Reported by
- STORM CHASER
- Coordinates
- 33.050, -117.300
A waterspout came ashore in Encinitas and blew down a few trees before dissipating. One of the trees fell across some railroad tracks and temporarily halted train traffic.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Arizona, March 10 to 12, 20063 deaths · 19 events
- Flooding in Indiana, March 10 to 21, 20062 deaths · $500,000 · 5 events
- Winter Storm in California, March 10 to 11, 20061 death · 7 injured · $160,000 · 4 events
- Tornado and Hail in Oklahoma, March 10 to 11, 2006$703,000 · F1 · 6 events
- Strong Wind in Ohio, March 10, 2006$380,000 · 28 events
- Wildfire in Oklahoma, March 10, 2006$150,000 · 1 event
- Hail in California, March 10, 2006$100,000 · 0.75 in hail · 4 events
- Strong Wind in Pennsylvania, March 10, 2006$40,000 · 3 events
- Hail and Damaging Wind in Oklahoma, March 10, 20062.75 in hail · 14 events
- High Wind in New Mexico, March 10, 200655 kt wind · 7 events
- Winter Weather in California, March 10 to 11, 20065 events
- Blizzard and High Wind in Alaska, March 10 to 11, 200679 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494312.